Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 17, 2005, 4:15 AM CDT for Saint Louis County, Minnesota. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2005, 4:15 AM CDT (09:15 UTC)
- Expired
- Jul 17, 2005, 4:32 AM CDT
- In force
- 17 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 86 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:45 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 17, 2:45 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 AM CDT SUN JUL 17 2005 .DISCUSSION...FOCUS FOR FORECAST IS POSSIBLE SEVERE WEATHER TODAY AND TONIGHT AND PRECIP MIDDLE OF WEEK. CURRENT SURFACE ANALYSIS INDICATE SCATTERED SHOWERS/POSSIBLE THUNDERSTORMS FROM DLH TO COOK. THIS AREA OF PRECIP HAS FORMED IN AN AREA OF GOOD MOISTURE CONTENT AND INSTABILITY NEAR THE WARM FRONT.A STRONG COLD FRONT WILL BE MOVING FROM THE DAKOTAS INTO WESTERN MINNESOTA BY EARLY AFTERNOON...THEN INTO WISCONSIN AFTER MIDNIGHT. AN ISOLATED SHOWER OR THUNDERSTORM CAN BE EXPECTED THIS MORNING ACROSS PARTS OF NORTHERN MINNESOTA. MAINLY VFR CONDITIONS WILL PREVAIL...WITH THE EXCEPTION OF LOCAL IFR CONDITIONS IN FOG THROUGH 14Z. THUNDERSTORMS WILL DEVELOP ALONG AND JUST BEHIND THE COLD FRONT AS IT MOVES THROUGH...AND MVFR OR LOCALIZED IFR CONDITIONS CAN BE EXPECTED IN THE STORMS. THE MAIN THREAT TODAY WILL BE FROM THE COLD FRONT THAT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT. MODELS ARE SIMILAR IN BRINGING FRONT INTO WESTERN AREAS BY 18Z...DLH BY 00Z AND ACROSS EASTERN PORTION OF WI FORECAST ARE 06Z. AHEAD OF THE FRONT...CONDITIONS WILL BE UNSTABLE. CURRENTLY...DEWPOINTS ARE MAINLY IN THE UPPER 60S TO LOWER 70S. FOR THIS AFTERNOON...MESOETA INDICATE CAPES 2500-3500 WITH SURFACE LIS AT -6 TO -8. VERTICAL SHEAR IS NOT VERY HIGH AS INDICATED BY THE MODELS. THERE WILL BE GOOD FORCING WITH THE FRONT AS MOVES EAST ACROSS FORECAST AREA GIVIG THE AREA A POSSIBILITY OF SEVERE WEATHER WITH MAIN THREAT HAIL AND DAMAGING WINDS. SWODY1 HAS ENTIRE FORECAST AREA IN SLIGHT RISK. ONCE FRONT MOVES OUT OF FORECAST AREA...COOLER AIR MOVERS INOTO THE REGION. AN UPPER LEVEL TROUGH WILL BE MOVING THROUGH THE REGION GIVING THE AREA A POSSIBILITY OF PRECIP ON MONDAY. A RIDGE OF HIGH PRESSURE MOVES INTO THE AREA FOR TUESDAY CONTINUING OF NEAR NORMAL TEMPS. A WEAK FORNTAL SYSTEM WILL BRING A POSSIBILITY OF SHOWERS ON WEDNESDAY. && .AVIATION...A STRONG COLD FRONT WILL BE MOVING FROM THE DAKOTAS INTO WESTERN MINNESOTA BY EARLY AFTERNOON...THEN INTO WISCONSIN AFTER MIDNIGHT. AN ISOLATED SHOWER OR THUNDERSTORM CAN BE EXPECTED THIS MORNING ACROSS PARTS OF NORTHERN MINNESOTA. MAINLY VFR CONDITIONS WILL PREVAIL...WITH THE EXCEPTION OF LOCAL IFR CONDITIONS IN FOG THROUGH 14Z. THUNDERSTORMS WILL DEVELOP ALONG AND JUST BEHIND THE COLD FRONT AS IT MOVES THROUGH...AND MVFR OR LOCALIZED IFR CONDITIONS CAN BE EXPECTED IN THE STORMS. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. STEWART/MELDE
Hazardous weather outlook, Jul 16, 7:08 AM CDT, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 708 AM CDT SAT JUL 16 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-171230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 708 AM CDT SAT JUL 16 2005 ...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE TODAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME OF THESE STORMS MAY HAVE HEAVY RAIN...PEA SIZE HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR SUNDAY AND SUNDAY NIGHT. THE PRIMARY THREATS OF THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY AFTER 100 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH STEWART
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:41 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.